Document Detail


Ischemic skin necrosis following terlipressin therapy: Report of two cases and review of the literature.
MedLine Citation:
PMID:  23864457     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
Terlipressin is a synthetic vasopressin analogue that is used in the treatment of bleeding esophageal varices and hepatorenal syndrome in patients with cirrhosis. Hepatorenal syndrome is a form of renal failure seen in patients with cirrhosis, with fatal outcomes. Ischemic adverse effects related to terlipressin are rarely observed. Herein, two cases who developed ischemic skin necrosis due to terlipressin usage are presented. Terlipressin therapy was started in two cirrhotic patients with presumptive hepatorenal syndrome. During the therapy, ecchymotic and necrotic changes were observed on the scrotal regions of both patients. Skin lesions were relieved after terlipressin therapy. Biopsy results were consistent with ischemia. Even if seen rarely, possible emergence of ischemic complications must be considered.
Authors:
Türker Taşlıyurt; Faruk Kutlutürk; Fikret Erdemir; Berna Murat Yelken; Abdulkerim Yılmaz; Bünyamin Kısacık; Pelin Aytan; Reşit Doğan Köseoğlu
Related Documents :
23532187 - Serum albumin is an important prognostic factor for carotid blowout syndrome.
25014487 - Thrombosis following ovarian hyperstimulation syndrome.
22790627 - Progression of hepatic fibrosis observed by repeated liver biopsies in an adult case of...
24887817 - Acute aortic syndrome mimicking intramural hematoma with hemopericardium.
18935987 - Syndromes, disorders and maternal risk factors associated with neural tube defects (v).
22082467 - Phacomatosis pigmentokeratotica: a further case without extracutaneous anomalies and re...
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  The Turkish journal of gastroenterology : the official journal of Turkish Society of Gastroenterology     Volume:  23     ISSN:  1300-4948     ISO Abbreviation:  Turk J Gastroenterol     Publication Date:  2012 Dec 
Date Detail:
Created Date:  2013-07-18     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  9515841     Medline TA:  Turk J Gastroenterol     Country:  Turkey    
Other Details:
Languages:  eng     Pagination:  788-91     Citation Subset:  IM    
Affiliation:
Department of Internal Medicine, Tokat Gaziosmanpaşa University, School of Medicine, Tokat, Turkey.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Hepatic artery pseudoaneurysm as a cause of gastrointestinal system bleeding: A case report with a b...
Next Document:  Unusual cholangiographic findings in a patient with primary sclerosing cholangitis: Cystic dilatatio...